Aa
A
A
A
Close
Depression Community
10.5k Members
Avatar universal

Lexapro question.

hello I started Lexapro the night before and felt jittery but I slept. This morning I took Xanax and later  I had a major panic attack, should I stop taking Lexapro? I have to work and I can't stand it if I have panic attacks while teaching, just seems weird. I read that it's possible to have these within the first few weeks or so but how can I function at work if I'm having major panic attacks?
3 Responses
585414 tn?1288944902
  It would be best to wait as all medications take some time
to build up to a proper blood level. Side effects
are generally at their worst at the beginning and then improve over time. You can ask your psychiatrist about the clinical specifics of this as they would be the best one to advise you. If any concerns you are noting don't improve or worsen they could also advise  you what to do as well.
If you need a short term sick leave to adjust to treatment
if needed that could be one option but things should
improve over timeas regards efficacy and side effects
and your psychiatrist can help you through the process.
Also keep track of how you are doing on a daily basis.
Keeping a journal can be of help. The mood tracker feature
here can also be of help and after some time you can print out
the results for your psychiatrist and this would be of help
to them to know how to best help you within their clinical discretion.
91034 tn?1401419903
What dosage are you on? I've been going through the same thing, trying to find the right med. It's tough if you have to work and can't sleep and are jittery. Same thing happened to me with the panic attack but my therapist has been teaching me breathing techniques that help a bit. Ladvocate is right I've been debating on taking a sick leave so I can stabilize. Keep us posted
Avatar universal
First off, I LOVE your user name and am also a Python fan!

I'm surprised you had a panic attack after taking a Xanax.   It is the only drug approved for panic disorder, or at least it used to be.

Don't suddenly stop the Lexapro before you have a chance to fully feel the effects.  You'll feel some strange things for a few weeks, but these usually go away.  It take a full 3-6 weeks to find out if this drug will help you.

Good luck!
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Smoking substitute may not provide such a healthy swap, after all.
How to lower your heart attack risk.